Reply To: I am in my 6th week of taking 10,000iu for vitamin D deficiency. My level was 28ng/ml. I have symptoms of depression and muscle weakness. How long of supplementing until I feel relieved of my symptoms?
Denferjr I really appreciate you coming back to give us up-dates. That has been great. You do not know how many people ask “how long till I feel better.”
I am so glad you are doing better!!!
Did you ever get your new Vitamin D results?
Keep in mind I am not a doctor or scientist when I give you advice.
I would assume your muscles have made some improvement but you still think they have a ways to go. So here are a few suggestions.
You are a big guy and probably needed to take more than 10,000iu to get better faster. I think 10,000iu will become your “maintenance dosage” or maybe even a little higher. But you also indicated that your sleep is “off” so I am not sure I want to recommend more at this point. I will leave that up to you. (Think magnesium for sleep and not magnesium oxide!) (A quick check of the internet also shows that a calcium deficiency will cause insomnia and muscle cramps.)
Maybe your muscles just need to be gently exercised to start to get some strength back. For example if you were in a bad accident and were “bed bound” for a while your muscles would atrophy and you would have to slowly work them back.
I suppose you could still be deficient in some Vitamin or mineral which will not allow your muscles to progress.
I really do NOT think this is the problem but will mention it anyway. Sometimes Vitamin D supplementation can cause hypercalcemia. The symptoms are •feeling sick or being sick •poor appetite or loss of appetite •feeling very thirsty •passing urine often •constipation or diarrhea • abdominal pain • muscle weakness or pain •feeling confused •feeling tired •bone pain.You would then need to see a doctor.
You have made my year and I absolutely wish you the best at college!